Photo Gallery 1 Images
MASON CITY, Iowa - Tamiflu is one of the most popular cures for the widespread flu going around the country right now.
But along with a nationwide shortage, there is also another issue with it: the side effects.
According to officials with Mercy Medical Center North Iowa, the most common include headaches, nausea or vomiting.
And although rare, there have also been reports of neuro-psychiatric events like confusion and hallucinations associated with the medicine. Another concerning side effect is abnormal behavior, which came to light after a 16 year-old in Indiana committed suicide not long after he was diagnosed with the flu and being prescribed the medicine, with the teen's parents claiming it may have been a factor in his death.
Of course, there are side effects that come along with all medications, something Mason City resident Sharon Meyer takes very seriously.
"I'm taking a medication right now where...I'm on a Facebook page with people that have been takign the medication for awhile, and they're trying to get off of it because there are so many bad side effects in taking it," Meyer says.
She also studies the warning labels very carefully, and is taking a different approach to taking medication and lifestyle: functional medicine.
"It goes back to the idea that we need to think about what we're eating and what kind of medications we're taking. And the fact that we need to probably be eating cleaner," Meyer adds.
- Tamiflu side effects concern residents
- Local pharmacies feeling impact of national Tamiflu shortage
- Residents raise ice safety concern
- Alternate side parking in effect starting tonight for Mason City
- Alternate side parking in effect for Mason City
- Alternate side parking goes into effect Friday evening
- Minnesota residents concerned about Mayo Clinic closures
- Lighting fireworks after hours concerns residents
- Flooding, road conditions raise concerns among residents
- Growing city causes concerns for current residents